Alert archive / Florida / Fire Weather Watches in 2011

Fire Weather Watch 39, NWS Tallahassee, FL

May 3, 201116 counties in Florida

NWS Tallahassee, FL issued this fire weather watch at May 3, 2011, 2:45 PM CDT for 16 counties in Florida. It took effect at May 5, 2011, 11:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 3, 2011, 2:45 PM CDT (19:45 UTC)
In effect from
May 5, 2011, 11:00 AM CDT
Expired
May 4, 2011, 4:00 PM CDT
In force
Issued by
NWS Tallahassee, FL

Counties Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL

The radar

The Tallahassee radar (KTLH), 32 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this fire weather watch went out at May 3, 2:37 PM CDT, 8 minutes earlier.

Area forecast discussion, May 3, 2:37 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
337 PM EDT TUE MAY 3 2011

.SYNOPSIS...19 UTC SURFACE ANALYSIS SHOWS A SHARP COLD FRONT
ACROSS SOUTHEASTERN ALABAMA UP INTO WEST CENTRAL GEORGIA. AN
OBSERVATION STATION ON CONECUH COUNTY AL IS REPORTING AN
OBSERVATION OF 64/62. ABOUT 20 MILES DOWN THE ROAD IN COVINGTON
COUNTY AL THE OBSERVATION IS 87/68...A 23 DEGREE TEMPERATURE
CHANGE ACROSS THE FRONTAL BOUNDARY. A FEW SHOWERS AND STORMS WERE
DEVELOPING ALONG THE FRONTAL BOUNDARY. WEAK STABILITY ALOFT WAS
KEEPING SHOWERS AND STORMS FROM DEVELOPING FURTHER EAST OF THE
FRONT ACROSS SOUTHERN GEORGIA AND NORTH FLORIDA...THOUGH A COUPLE
OF ISOLATED SHOWERS HAVE BEEN DEVELOPING...BUT NOT GROWING VERY
MUCH.

&&

.SHORT TERM...(TONIGHT THROUGH THURSDAY NIGHT).
THE COLD FRONT IS EXPECTED TO MOVE THROUGH THE FORECAST AREA THIS
EVENING BRINGING A MUCH COLDER AND DRIER AIRMASS. WITH THE LOSS OF
DAYTIME HEATING...EXPECT MUCH OF THE SHOWER ACTIVITY TO DIMINISH
QUICKLY AS LARGE SCALE SYNOPTIC SUPPORT IS SHIFTING NORTHEAST OF
THE REGION RAPIDLY. WITH SOME WEAK MID LEVEL LIFT BEHIND THE
FRONT...A FEW ISOLATED SHOWERS OR TWO CANNOT BE RULED OUT
OVERNIGHT...SO A 20 PERCENT POP SHOULD SUFFICE.

THE COOLER AIR WILL RUSH IN QUICKLY...BUT SINCE THE CLOUD COVER
WON'T CLEAR THE REGION UNTIL AFTER 12Z AT BEST...I'M A LITTLE WARY
OF THE COLDER GUIDANCE TEMPS FOR TONIGHT...SO WILL SPLIT BETWEEN
THE WARMER MET GUIDANCE AND THE COOLER MAV.

WEDNESDAY IS GOING TO FEEL EARLY SPRING LIKE WITH HIGH
TEMPERATURES ONLY IN THE LOW TO MID 70S IN SOME PLACES. THERE IS
SOME DISAGREEMENT BETWEEN THE GUIDANCE AS TO WHETHER THE STRONG
MAY SUN CAN OVERCOME THE STRONG COLD ADVECTION. WILL OPT FOR A
WEIGHTED BLEND FAVORING THE COOLER GUIDANCE HERE AS THE INCOMING
AIRMASS IS QUITE COLD...EVEN FOR EARLY MAY.

WEDNESDAY NIGHT DOES POSE SOME CONCERN WITH THE TEMPERATURE
FORECAST. THE GUIDANCE HAS BEEN CONSISTENT FROM THE MAV IN BEING
IN THE LOWER 40S IN THE COLDEST SPOTS BY SUNRISE. SOME OF OUR
BIAS-CORRECTED GUIDANCE IS EVEN SHOOTING FOR THE MID TO UPPER 30S
OVER TOWARD CRESTVIEW UP TO GENEVA. THIS JUST SEEMS A LITTLE TOO
COLD GIVEN THE RIDGE POSITION THURSDAY MORNING ACROSS MIDDLE
TENNESSEE. WILL CONTINUE THE TREND OF UNDERCUTTING THE WARMER MET
GUIDANCE...BUT WILL KEEP THE FORECAST NUMBERS A DEGREE OR TWO
ABOVE THE COLDER MAV GUIDANCE. IN ANY EVENT...THURSDAY MORNING
WILL FEEL QUITE CHILLY.

THURSDAY...THE TEMPERATURE RECOVERY WILL BEGIN WITH MANY SITES
WARMING INTO THE UPPER 70S TO LOWER 80S. SHOULD BE A NICE DRY DAY
AS HIGH PRESSURE SETTLES OVER THE REGION.

.LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY).
THE LATEST GFS AND ECMWF BEGIN THE FORECAST CYCLE IN GOOD
AGREEMENT...FORECASTING A RATHER BROAD...WEAK 500 MB RIDGE OVER
THE CENTRAL CONUS AND DOWNSTREAM NORTHWEST FLOW OVER OUR FORECAST
AREA. A WEAK ...MOISTURE-STARVED SHORT WAVE MOVING THROUGH THE
BROAD EASTERN CONUS TROUGH WILL LIKELY HAVE LITTLE IMPACT ON OUR
LOCAL WEATHER. THIS SHOULD MEAN FAIR WEATHER WITH GRADUALLY
WARMING TEMPERATURES THIS WEEKEND. AFTER A RELATIVELY COOL START
FRIDAY MORNING (WITH LOWS IN THE UPPER 40S TO LOWER 50S IN THE
COOL SPOTS)...HIGHS WILL BE NEAR CLIMO (MID 80S) FRIDAY AFTERNOON.
HIGHS WILL THEN APPROACH 90 DEGREES SATURDAY AND SUNDAY.

THE TWO GLOBAL MODELS GET QUICKLY OUT OF PHASE BY EARLY NEXT WORK
WEEK AS THE GFS IS MUCH MORE PROGRESSIVE. IF THE GFS AND GFS
ENSEMBLE MEAN VERIFY...WE WILL HAVE FAIR WEATHER THROUGH TUESDAY
WITH HIGHS IN THE LOWER 90S. IF THE ECMWF VERIFIES THERE WILL BE A
QUASI-STATIONARY FRONT IN OUR AREA EARLY NEXT WEEK...BRINGING US AT
LEAST SOME CHANCE FOR RAIN AND HIGHS NEAR CLIMO (MID 80S). NORMALLY
WE WOULD TAKE AN AVERAGE OF THE SOLUTIONS...BUT WHEN THE SOLUTIONS
ARE NEARLY 180 DEGREES OUT OF PHASE THIS IS NOT A VERY REALISTIC
APPROACH...SO WE WILL GO PRIMARILY WITH THE GFS FOR NOW.

&&

.AVIATION...LIGHT TO MODERATE WINDS WILL REMAIN OUT OF THE SOUTH-
SOUTHWEST INTO THE EVENING HOURS...THEN SHIFT TO THE NORTHWEST
LATER THIS EVENING AND INTO THE OVERNIGHT PERIOD TONIGHT AS A COLD
FRONT MOVES THROUGH FROM WEST TO EAST. ISOLATED SHOWERS WILL
REMAIN POSSIBLE INTO THE EVENING HOURS AS THIS FRONTAL BOUNDARY
MOVES THROUGH THE AREA FROM WEST TO EAST TONIGHT. THE BEST CHANCE
FOR AN ISOLATED TSTM WILL REMAIN NEAR AND AROUND THE DHN TERMINAL
THROUGH THE FIRST FEW HOURS OF THE TAF PERIOD. BEYOND THIS 24 HR
PERIOD AND THROUGH THE DAY WEDNESDAY...CLEARING SKIES WITH GUSTY
NORTHWEST WINDS CAN BE EXPECTED.

&&

.MARINE...LOOKS LIKE A SOLID SCA EVENT ACROSS THE MARINE AREA
BEHIND THE FRONT WITH WINDS PEAKING SUSTAINED 20 TO 25 KNOTS WITH
HIGHER GUSTS. THESE WINDS WILL DIMINISH LATE WEDNESDAY
AFTERNOON...BUT WILL LIKELY INCREASE AFTER MIDNIGHT TO ADVISORY
LEVELS IN A NORTHEASTERLY SURGE. WINDS AND SEAS WILL GREATLY
DIMINISH BY THURSDAY AFTERNOON AS HIGH PRESSURE SETTLES ACROSS THE
MARINE AREA KEEPING CONDITIONS BELOW HEADLINE CRITERIA INTO THE
WEEKEND.

&&

.FIRE WEATHER...PLENTY OF DRY AIR COMBINED WITH GUSTY WINDS AND HIGH
DISPERSIONS FOLLOWING THE FRONTAL BOUNDARY THAT WILL MOVE THROUGH
THE AREA FROM WEST TO EAST TONIGHT WILL LEAD TO RED FLAG
CONDITIONS ACROSS NORTHWEST FLORIDA WEDNESDAY AFTERNOON. RED FLAG
CONDITIONS WILL BE POSSIBLE ACROSS SOUTHERN GEORGIA IF THE WINDS
REACH WIND SPEEDS OF 20 MPH OR FREQUENT WIND GUSTS REACH 25 MPH
THROUGH THIS PERIOD WEDNESDAY. THE BEST CHANCE FOR RED FLAG
CONDITIONS ON FRIDAY WILL BE ACROSS THE SOUTHEAST BIG BEND DUE TO
LOW RELATIVE HUMIDITIES AND DISPERSIONS ONCE AGAIN. THE POTENTIAL
WILL DIMINISH OVER SOUTHWEST GEORGIA THROUGH THIS TIME FRIDAY DUE
TO DECREASING WIND SPEEDS. FOR ALABAMA...KBDI VALUES REMAIN BELOW
500...THEREFORE...RED FLAG CONDITIONS ARE NOT ANTICIPATED.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 60 80 43 79 50 / 20 10 0 0 5
PANAMA CITY 58 76 50 76 53 / 20 10 0 0 5
DOTHAN      53 75 44 78 50 / 20  0 0 0 5
ALBANY      54 76 43 78 48 / 20  0 0 0 5
VALDOSTA    59 78 45 79 50 / 20 10 0 0 5
CROSS CITY  62 80 44 83 52 / 20 10 0 0 5
APALACHICOLA63 77 48 75 53 / 20 10 0 0 5

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR THE FOLLOWING ZONES: BAKER...BEN HILL...
     BERRIEN...BROOKS...CALHOUN...CLAY...COLQUITT...COOK...
     DECATUR...DOUGHERTY...EARLY...GRADY...IRWIN...LANIER...
     LEE...LOWNDES...MILLER...MITCHELL...QUITMAN...RANDOLPH...
     SEMINOLE...TERRELL...THOMAS...TIFT...TURNER...WORTH.

FL...RED FLAG WARNING FROM NOON EDT /11 AM CDT/ TO 7 PM EDT /6 PM
     CDT/ WEDNESDAY FOR THE FOLLOWING ZONES: CALHOUN...CENTRAL
     WALTON...COASTAL BAY...COASTAL DIXIE...COASTAL FRANKLIN...
     COASTAL GULF...COASTAL JEFFERSON...COASTAL TAYLOR...COASTAL
     WAKULLA...GADSDEN...HOLMES...INLAND BAY...INLAND DIXIE...
     INLAND FRANKLIN...INLAND GULF...INLAND JEFFERSON...INLAND
     TAYLOR...INLAND WAKULLA...INLAND WALTON...JACKSON...
     LAFAYETTE...LEON...LIBERTY...MADISON...SOUTH WALTON...
     WASHINGTON.

     FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR THE FOLLOWING ZONES: COASTAL DIXIE...COASTAL
     JEFFERSON...COASTAL TAYLOR...INLAND DIXIE...INLAND
     JEFFERSON...INLAND TAYLOR...LAFAYETTE...MADISON.

GM...SMALL CRAFT ADVISORY FROM 4 AM TO 6 PM EDT WEDNESDAY FROM
     APALACHICOLA TO THE SUWANNEE RIVER ENTRANCE OUT TO 60
     NAUTICAL MILES.

     SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM EDT WEDNESDAY
     FROM DESTIN TO APALACHICOLA OUT TO 60 NAUTICAL MILES.

&&

LONG TERM...FOURNIER
AVIATION/FIRE WEATHER...GIBBS
REST OF DISCUSSION...GODSEY
Hazardous weather outlook, May 3, 4:56 AM CDT, 9 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
556 AM EDT TUE MAY 3 2011

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-041000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
556 AM EDT TUE MAY 3 2011 /456 AM CDT TUE MAY 3 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

A COLD FRONT WILL APPROACH FROM THE WEST THROUGH TODAY...AND THEN
CROSS THE FORECAST AREA THIS EVENING AND OVERNIGHT. THIS FRONT
WILL BE ACCOMPANIED BY A SCATTERING OF SHOWERS AND A FEW ISOLATED
THUNDERSTORMS. CONVECTION WITH THIS SYSTEM WILL NOT BE VIGOROUS
AND STRONG TO SEVERE THUNDERSTORMS ARE NOT ANTICIPATED.

IN THE WAKE OF THE FRONT TONIGHT...WINDS WILL SHIFT NORTHWEST AND
NORTH AND INCREASE TO ADVISORY LEVELS ACROSS THE COASTAL WATERS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

ADVISORY LEVEL WINDS WILL LINGER ACROSS THE COASTAL WATERS INTO
WEDNESDAY AND THEN SETTLE BELOW HEADLINE CRITERIA ON THURSDAY.

FAIR AND DRY WEATHER IS THEN EXPECTED FOR THE END OF THE WEEK...
AND THESE CONDITIONS SHOULD LINGER THROUGH THE DURATION OF THE
FORECAST PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

14-MROCZKA

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 2:45 PM CDTRed Flag WarningTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more28 hr
May 3, 2:53 PM CDTSmall Craft AdvisoryTAE43 hr
May 3, 2:45 PM CDTFire Weather WatchTAEBaker, Ben Hill, Berrien, Brooks, Calhoun, Clay and 20 more13 hr

Nearby

Fire Weather Watches in Florida, 2011Every fire weather watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.